Alert archive / Connecticut / High Wind Watches in 2007

High Wind Watch 3, NWS New York, NY

November 2, 2007Suffolk County, New York; Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this high wind watch at Nov 2, 2007, 5:04 AM EDT for Suffolk County, New York; Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It took effect at Nov 3, 2007, 5:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 2, 2007, 5:04 AM EDT (09:04 UTC)
In effect from
Nov 3, 2007, 5:00 AM EDT
Expired
Nov 2, 2007, 4:02 PM EDT
In force
Issued by
NWS New York, NY

Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 020904
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
504 AM EDT FRI NOV 2 2007

...VERY STRONG WINDS EXPECTED LATE TONIGHT AND SATURDAY...

.HURRICANE NOEL WILL EVOLVE INTO A STRONG COASTAL STORM AND TRACK
TO THE SOUTHEAST OF THE AREA. BY LATE TONIGHT...STRONG NORTHEAST
WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 TO 60 MPH ARE QUITE
POSSIBLE ACROSS THE WATCH AREA...AND THESE WINDS WILL PERSIST
THROUGH THE DAY SATURDAY AS THEY TURN TO THE NORTH.

CTZ008-011-012-NYZ078>081-022100-
/O.NEW.KOKX.HW.A.0003.071103T0900Z-071103T2100Z/
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
504 AM EDT FRI NOV 2 2007

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON. 

AS HURRICANE NOEL EVOLVES INTO A COASTAL STORM...NORTHEAST WINDS
WILL INCREASE QUICKLY. STRONG DAMAGING WINDS ARE QUITE POSSIBLE
LATE TONIGHT...AND ARE EXPECTED TO CONTINUE THROUGH SATURDAY
AFTERNOON BEFORE SUBSIDING. THE STORM WILL TRACK TO THE EAST OF THE
AREA BY LATE SATURDAY.

AS IS ALWAYS A POSSIBILITY...THE EXACT TRACK AND STRENGTH OF THE 
STORM COULD CHANGE...SO PLEASE STAY TUNED FOR FURTHER UPDATES ON
THIS IMPENDING STORM.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
PW
1 follow-up statement
000 
WWUS71 KOKX 022002
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
402 PM EDT FRI NOV 2 2007

...VERY STRONG WINDS LATE TONIGHT INTO SATURDAY EVENING...

.HURRICANE NOEL WILL EVOLVE INTO A STRONG COASTAL STORM AND TRACK
TO THE SOUTHEAST AND EAST OF THE AREA SATURDAY. BY LATE
TONIGHT...STRONG NORTHEAST WINDS OF 30 MPH WITH GUSTS UP TO 50 MPH
ARE QUITE POSSIBLE ACROSS THE ADVISORY AREA. THE WINDS WILL
INCREASE EVEN MORE SATURDAY MORNING...FROM THE NORTH...BEFORE
DIMINISHING LATE IN THE DAY SATURDAY.

CTZ008-011-012-NYZ079-081-030900-
/O.UPG.KOKX.HW.A.0003.071103T0900Z-071103T2100Z/
/O.NEW.KOKX.WI.Y.0005.071103T1000Z-071104T0000Z/
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
402 PM EDT FRI NOV 2 2007

...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM EDT SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AS THE REMNANTS OF HURRICANE NOEL APPROACH LATE TONIGHT WINDS
WILL INCREASE FROM THE NORTHEAST TO AROUND 30 MPH WITH GUSTS UP TO
45 MPH. DURING SATURDAY MORNING THE WINDS WILL BECOME MORE
NORTHERLY AND INCREASE RAPIDLY TO 30 TO 40 MPH WITH GUSTS 45 TO
55 MPH. SOME GUSTS MAY EVEN NEAR 60 MPH FOR A BRIEF TIME LATE
SATURDAY MORNING INTO THE EARLY AFTERNOON...ESPECIALLY ACROSS THE
IMMEDIATE COAST OF NEW LONDON COUNTY...ACROSS MONTAUK POINT AND
SOUTH FORK OF LONG ISLAND. DAMAGING WINDS WILL CONTINUE INTO
SATURDAY AFTERNOON BEFORE THE WINDS BEGIN TO DIMINISH AS THE STORM
STARTS TO MOVE AWAY FROM THE REGION.

ISOLATED POWER OUTAGES AND DOWNED TREES ARE A POSSIBILITY WITH
THESE HIGH WINDS.

AS IS ALWAYS A POSSIBILITY...THE EXACT TRACK
AND STRENGTH OF THE STORM COULD CHANGE...SO PLEASE STAY TUNED FOR
FURTHER UPDATES ON THIS IMPENDING STORM.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NYZ078-080-030900-
/O.UPG.KOKX.HW.A.0003.071103T0900Z-071103T2100Z/
/O.NEW.KOKX.WI.Y.0005.071103T1000Z-071103T2200Z/
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
402 PM EDT FRI NOV 2 2007

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AS THE REMNANTS OF HURRICANE NOEL APPROACH LATE TONIGHT WINDS
WILL INCREASE FROM THE NORTHEAST TO AROUND 30 MPH WITH GUSTS TO
AROUND 40 MPH. DURING SATURDAY MORNING THE WINDS WILL BECOME MORE
NORTHERLY AND INCREASE RAPIDLY TO 30 TO 35 MPH WITH GUSTS 45 TO
55 MPH. DAMAGING WINDS WILL CONTINUE INTO SATURDAY AFTERNOON
BEFORE THE WINDS BEGIN TO DIMINISH AS THE STORM STARTS TO MOVE
AWAY FROM THE REGION.

ISOLATED POWER OUTAGES AND DOWNED TREES ARE A POSSIBILITY WITH
THESE HIGH WINDS.

AS IS ALWAYS A POSSIBILITY...THE EXACT TRACK
AND STRENGTH OF THE STORM COULD CHANGE...SO PLEASE STAY TUNED FOR
FURTHER UPDATES ON THIS IMPENDING STORM.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CTZ006-007-009-010-NJZ003>006-011-NYZ071>077-030900-
/O.NEW.KOKX.WI.Y.0005.071103T1000Z-071103T2200Z/
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
402 PM EDT FRI NOV 2 2007

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT SATURDAY. 

AS THE REMNANTS OF HURRICANE NOEL APPROACH LATE TONIGHT WINDS
WILL INCREASE FROM THE NORTHEAST TO 25 TO 30 MPH WITH GUSTS 35 TO 40
MPH. DURING SATURDAY MORNING THE WINDS WILL BECOME MORE NORTHERLY
AND INCREASE RAPIDLY TO 30 TO 35 MPH WITH GUSTS 45 TO 55 MPH.
DAMAGING WINDS WILL CONTINUE INTO SATURDAY AFTERNOON BEFORE THE
WINDS BEGIN TO DIMINISH AS THE STORM STARTS TO MOVE AWAY FROM THE
REGION.

AS IS ALWAYS A POSSIBILITY...THE EXACT TRACK AND STRENGTH OF THE
STORM COULD CHANGE...SO PLEASE STAY TUNED FOR FURTHER UPDATES ON
THIS IMPENDING STORM.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this high wind watch went out at Nov 2, 4:25 AM EDT, 39 minutes earlier.

Area forecast discussion, Nov 2, 4:25 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
425 AM EDT FRI NOV 2 2007

.SYNOPSIS...
HIGH PRESSURE BUILDS ACROSS NEW ENGLAND TODAY. MEANWHILE...HURRICANE
NOEL WILL MOVE NORTH TO NORTHEAST TODAY...AND GRADUALLY TRANSITION
TO AN EXTRATROPICAL CYCLONE. THE REMNANTS OF HURRICANE NOEL
ARE FORECAST TO PASS AROUND 150 TO 200 MILES SOUTHEAST OF MONTAUK
POINT SATURDAY AFTERNOON. THIS TRACK WILL BRING RAIN AND HIGH WINDS
TO THE EASTERN PORTIONS OF THE REGION LATE TONIGHT INTO SATURDAY.
THE LOW WILL MOVE QUICKLY NORTHEAST TO THE CANADIAN MARITIMES
SATURDAY NIGHT AND SUNDAY. A COLD FRONT IS EXPECTED TO APPROACH
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRONG SUBSIDENCE TO THE NORTH OF NOEL AS HIGH PRESSURE TRACKS JUST
NORTH OF THE REGION. THIS WILL RESULT IN CLEAR SKIES TODAY ACROSS
THE CWA. TEMPERATURES SHOULD BE NEAR SEASONABLE LEVELS...MID TO
UPPER 50S. WENT NEAR MOS AND DID NOT QUIBBLE WITH THE DETAILS GIVEN
MAJOR STORM HEADING OUR WAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
CONSENSUS LOOKING AT NUMEROUS OPERATIONAL MODEL FORECASTS...AND
ENSEMBLE CLUSTER STILL SUGGEST A TRACK JUST TO THE EAST OF THE 40/70
BENCHMARK. A SLIGHT JOG TO THE WEST NOTED THIS RUN...AND GFS
GENERALLY FOLLOWED HERE. OBVIOUSLY GFS/NAM MUCH TOO WEAK INITIALLY
WITH THE STRENGTH OF THE LOW. ALL OPERATIONAL MODELS DO PLAY CATCH
UP WITH REGARD TO THE STRENGTH...BUT IT IS NOT UNTIL SATURDAY UNTIL
THEY ACTUALLY DO. ANYWAY...INCREASING NE GRADIENT TONIGHT...AND WILL
FOLLOW HPC QPF FIELDS WHICH ARE CLOSER TO GFS SOLUTION. COULD SEE
RAIN HEAVY AT TIMES FOR A BRIEF PERIOD SATURDAY MORNING EASTERN
AREAS. WINDS WILL BE QUITE STRONG...AND MIXING OF 50 KT WINDS NOT
OUT OF THE QUESTION AS GFS INDICATES. WILL ISSUE HIGH WIND WATCH FOR
SUFFOLK COUNTY OF LI AND SE CT STARTING LATE TONIGHT AND CONTINUING
INTO SATURDAY AFTERNOON. HIGH/DANGEROUS SURF AT AREA BEACHES WILL BE
OBSERVED...AND PLENTY OF BEACH EROSION DUE TO BATTERING WAVES IS
EXPECTED. REMNANTS OF NOEL MOVE RAPIDLY TO THE NORTHEAST.
MASSACHUSETTS CAPE/KACK GET THE WORST OF THIS. WINDS WILL GRADUALLY
SUBSIDE LATE SATURDAY AND SATURDAY NIGHT AS THE STORM DEPARTS.

TEMPS SLIGHTLY BELOW NORMAL THIS TIME FRAME DUE TO CLOUDS AND THREAT
OF RAIN. SPEAKING OF RAIN...LAYERED POPS FROM WEST TO EAST. AS I SEE
IT NOW...MAY NOT SEE A DROP ACROSS ORANGE COUNTY...LITTLE MEASURABLE
IN AND AROUND NYC...AND COULD VERY WELL SEE OVER AN INCH TO AN INCH
AND A HALF ACROSS SE CT AND EASTERN LI. ANY EAST/WEST SHIFT IN
SUBSEQUENT TRACKS SHIFT AXIS OF QPF AS WELL. STAY TUNED.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
RIDGING BUILDS INTO THE REGION BEHIND THE DEPARTING EXTRATROPICAL
LOW AS SURFACE HIGH OVER THE GULF STATES DRIFTS EAST...MORE LIKE THE
ECMWF. SHOULD SEE INCREASE IN CLOUDS MONDAY WITH WARM FRONT AND WARM
AIR ADVECTION. ZONAL FLOW MONDAY...THEN NEXT DIGGING TROUGH TRACKS
ACROSS THE CENTRAL US MONDAY NIGHT. SURFACE COLD FRONT FROM THE
GREAT LAKES REGION TO THE GULF COAST WILL MOVE THROUGH THE REGION
LATER TUESDAY INTO EARLY WEDNESDAY. WILL HAVE CHC POPS FOR THIS TIME
FRAME. FRONT IS STRONG AND WILL BRING MUCH COOLER AIR INTO THE
REGION ON A GUSTY NORTHWEST FLOW. HIGH BUILDS IN...INITIALLY FROM
WESTERN CANADA...THEN INTO THE CENTRAL US TUESDAY...BEFORE BUILDING
TOWARD THE AREA WEDNESDAY AND THURSDAY.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS THROUGH THE TAF PERIOD. MAIN CONCERN IS WITH THE
EXTRATROPICAL TRANSITION OF HURRICANE NOEL AS IT TRACKS NORTH
TONIGHT INTO SATURDAY. WINDS ARE EXPECTED TO GRADUALLY INCREASE
DURING THE LATE AFTERNOON HOURS AS THE PRESSURE GRADIENT INCREASES.
HIGH CLOUDS AND MID CLOUDS WILL GRADUALLY WORK NORTH INTO THE REGION
AFTER MIDNIGHT...WITH LOW END MVFR OT IFR CIGS POSSIBLE LATE TONIGHT
NE WINDS WILL INCREASE TOWARD 15 TO 25 KT SUSTAINED AND GUSTS 25 TO
35 KT LATE TONIGHT. FOR KISP AND KGON...MVFR CONDITIONS MAY BE
POSSIBLE TOWARDS SAT MORNING AS RAIN SHIELD WORKS INTO THE REGION.

OUTLOOK FOR 12Z SATURDAY THROUGH TUESDAY...SUSTAINED NE-N WINDS OF
20 TO 30 KT WITH GUSTS POTENTIALLY UP TO AROUND 40 KT EXPECTED ON
SATURDAY FOR THE CITY TERMINALS...BUT EVEN STRONGER FARTHER EAST.
LOW END VFR AND HIGH END MVFR CIGS POSSIBLE SAT FROM THE CITY
TERMINALS AND N&W.

MVFR CIGS MORE LIKELY SATURDAY FROM KISP AND KBDR EAST...WITH
POSSIBLE IFR AT KGON. VSBYS MAY BE REDUCED TO AT IFR IN RAIN DURING
THIS TIME.

IMPROVING CIGS AND VSBYS ALONG WITH DIMINISHING WINDS ACROSS THE
BOARD ON SATURDAY NIGHT...WITH THE NEXT CHANCE OF SUB-VFR
CONDITIONS NOT UNTIL TUESDAY.

&&

.MARINE...
CAA WANES THIS MORNING...AND APPEARS THERE MAY BE A WEAKNESS IN THE
GRADIENT THIS AFTERNOON AS HIGH PRESSURE TRIES TO BUILD IN TO THE N
OF THE WATERS. CURRENTLY ONLY OCEAN WATERS EXPERIENCING SCA GUSTS
AND BELIEVE ONLY OCEAN WATERS WILL EXPERIENCE MARGINAL SCA WIND IN
THIS SCENARIO THIS AFTERNOON...SO WILL CONTINUE SCA FOR ONLY THESE
WATERS. CONFIDENCE IS NOT HIGH ENOUGH FOR FREQUENT SCA GUSTS TODAY
ACROSS REST OF WATERS.

GRADIENT TIGHTENS TONIGHT AS EXTRA-TROPICAL REMNANTS OF HURRICANE
NOEL TRACKS NORTH TONIGHT WITH HIGH PRESSURE SITUATED TO THE NORTH.
AS LOW PRESSURE NEAR LATE TONIGHT...WINDS ARE EXPECTED TO INCREASE
TO STORM FORCE ACROSS THE OCEAN WATERS...EASTERN LI SOUND...AND
PECONIC GARDINERS BAY LATE TONIGHT WITH GALES ACROSS ALL OTHER
WATERS. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH SAT AFTERNOON
AS EXTRA TROPICAL LOW PRESSURE STRENGTHENS AND TRACKS
NORTH...EAST OF THE 40/70 BENCHMARK.

AS A RESULT OF THESE WINDS...SEAS ON THE OCEAN MAY BUILD TO GREATER
THAN 15 FT. SEAS OF 5 TO 8 FT POSSIBLE ON THE CENTRAL AND EASTERN
SOUND. CHAOTIC CONDITIONS AROUND THE ARE INLETS ARE EXPECTED.

WINDS GRADUALLY SUBSIDE TO BELOW SCA CONDITIONS LATE SAT NIGHT...BUT
OCEAN SEAS MAY STAY ABOVE CRITERIA UNTIL SUN NIGHT.

NEXT CHANCE OF SCA CONDITIONS MAY BE LATE MON/TUES AHEAD OF AN
APPROACHING COLD FRONT.

&&

.HYDROLOGY...
DRY WEATHER TODAY...THEN AS LOW PRESSURE APPROACHES FROM THE SOUTH
TONIGHT...AND PASSES TO THE EAST OF THE REGION SATURDAY...RAINFALL
IS EXPECTED NEAR THE COAST...MAINLY EAST...WITH JUST A CHANCE TO THE
WEST. AS MENTIONED IN SHORT TERM PORTION OF THE DISCUSSION...MAY NOT
SEE A DROP OF RAIN OVER ORANGE COUNTY...LITTLE MEASURABLE IN AND
AROUND NYC...AND COULD SEE OVER AN INCH TO POSSIBLE AN INCH AND A
HALF OVER EASTERN LI AND SE CT SATURDAY. DRY WEATHER RETURNS
SATURDAY EVENING AND CONTINUES INTO SUNDAY.

&&

.TIDES/COASTAL FLOODING...
WITH FLOW VEERING TO NE THIS AFTERNOON AND NIGHT AND WINDS
STRENGTHENING TO GALE/STORM FORCE...WATERS WILL BEGIN PILING UP IN
WESTERN LONG ISLAND SOUND... NY HARBOR...THE LONG ISLAND SOUTH SHORE
BACK BAYS...AND PECONIC AND GARDINERS BAYS. MOON PHASE IS 50 PERCENT
OF FULL SO ASTRONOMICAL HIGH TIDES ARE AT THEIR EBB...AND DEPARTURES
OF 2.2-2.5 FT WOULD BE NEEDED TO CAUSE MINOR TIDAL FLOODING.

THE GREATEST PERIOD OF CONCERN WILL BE DURING THE LATE FRI
NIGHT/EARLY SAT MORNING HIGH TIDES AND THEN AGAIN THE SAT EVENING
HIGH TIDES...ON EITHER SIDE OF THE HEIGHT OF THE STORM DURING SAT
AFTERNOON.

BOTH NGM/GFS STORM SURGE GUIDANCE HAVE COME INTO BETTER AGREEMENT
WITH MARGINAL MINOR COASTAL FLOODING POSSIBLE DURING SAT MORNING
HIGH TIDES FOR THE WESTERN LI SOUND. ANOTHER SHOT FOR MARGINAL MINOR
COASTAL FLOODING WILL BE SAT AFTERNOON/EARLY EVENING ACROSS WESTERN
LONG ISLAND SOUND...NY HARBOR...THE LONG ISLAND SOUTH SHORE BACK
BAYS...AND PECONIC AND GARDINERS BAYS.

WILL HAVE TO WATCH SOUTH SHORE BACK BAYS AS HIGH SEAS AFFECT THE
WATER DRAINAGE ON SAT...WHICH MAY CAUSE COASTAL FLOODING TO REACH
SOLID MINOR OR POSSIBLY HIGHER.

HIGHEST DEPARTURES ARE CURRENTLY FORECAST TO OCCUR IN BETWEEN HIGH
TIDES FOR WESTERN LONG ISLAND SOUND...BUT WILL OCCUR CLOSE TO HIGH
TIDE FOR THE OTHER AREAS MENTIONED ABOVE.

WILL ISSUE A COASTAL FLOOD STATEMENT TO HIGHLIGHT POTENTIAL SINCE
THIS IS MAINLY A THIRD PERIOD EVENT AND APPEARS TO BE MARGINAL AT
THIS POINT.

WITH SEAS BUILDING TO 15 FT OR GREATER ON THE OCEAN BY SAT
AFTERNOON...AND AT LEAST 5 TO 8 FT ON CENTRAL AND EASTERN LI
SOUND...HIGH SURF AND BEACH EROSION ARE EXPECTED FOR TONIGHT INTO
SAT NIGHT. STRONG RIP CURRENTS CAN ALSO BE EXPECTED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON
     FOR CTZ008-011-012.
     HIGH SURF ADVISORY FROM 6 PM EDT THIS EVENING TO 5 AM EST
     SUNDAY FOR CTZ012.
NY...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON
     FOR NYZ078>081.
     HIGH SURF ADVISORY FROM 6 PM EDT THIS EVENING TO 5 AM EST
     SUNDAY FOR NYZ075>077-079>081.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 2 AM EDT
     SATURDAY FOR ANZ330-335-338-340-345.
     GALE WARNING FROM 2 AM TO 10 PM EDT SATURDAY FOR ANZ335-338-
     345.
     STORM WARNING FROM 2 AM TO 6 PM EDT SATURDAY FOR ANZ330-340.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ350-
     353-355.
     STORM WARNING FROM 6 PM THIS EVENING TO 6 PM EDT SATURDAY FOR
     ANZ350-353-355.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...
AVIATION...NV
MARINE...NV
HYDROLOGY...PW
TIDES/COASTAL FLOODING...NV
Hazardous weather outlook, Nov 1, 7:41 PM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
741 PM EDT THU NOV 1 2007

CTZ007>010-NJZ005-006-011-NYZ071>078-080-022345-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
741 PM EDT THU NOV 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TROPICAL STORM NOEL..CURRENTLY ABOUT 200 MILES EAST OF THE SOUTH
FLORIDA COAST...WILL LOSE TROPICAL CHARACTERISTICS BY FRIDAY
AFTERNOON...BUT WILL STILL CONTINUE TO STRENGTHEN AND INCREASE IN
SIZE AS IT MOVES NORTH-NORTHEAST OFF THE EAST COAST THROUGH SATURDAY
NIGHT. NORTHEAST WINDS ON SATURDAY COULD REACH SUSTAINED VALUES OF 30 TO
35 MPH WITH GUSTS 45 TO 50 MPH...ESPECIALLY IN EXPOSED COASTAL
LOCATIONS...ON ELEVATED ROADWAYS AND BRIDGES...AND IN HIGH RISE
BUILDINGS. A WIND ADVISORY MAY BE NEEDED FOR SATURDAY.

DEPENDING ON THE EXACT TRACK...TIMING AND INTENSITY OF THE
STORM...TIDAL DEPARTURES OF 2 TO 2 1/2 FEET ABOVE NORMAL MAY ALSO
LEAD TO MINOR COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE EARLY
SATURDAY EVENING ON WESTERN LONG ISLAND SOUND...AND LATE SATURDAY
AFTERNOON ELSEWHERE. HIGH SURF AND BEACH EROSION MAY ALSO BE POSSIBLE
AT THE OCEAN BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON SATURDAY FOR REPORTS OF
WIND SPEEDS AND ASSOCIATED DAMAGE.

CTZ011-012-NYZ079-081-022345-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
741 PM EDT THU NOV 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TROPICAL STORM NOEL..CURRENTLY ABOUT 200 MILES EAST OF THE SOUTH
FLORIDA COAST...WILL LOSE TROPICAL CHARACTERISTICS BY FRIDAY
AFTERNOON...BUT WILL STILL CONTINUE TO STRENGTHEN AND INCREASE IN
SIZE AS IT MOVES NORTH-NORTHEAST OFF THE EAST COAST THROUGH SATURDAY
NIGHT. NORTHEAST WINDS ON SATURDAY COULD REACH SUSTAINED VALUES OF 30
TO 40 MPH WITH GUSTS 45 TO 55 MPH...ESPECIALLY IN EXPOSED COASTAL
LOCATIONS...AND ON ELEVATED ROADWAYS AND BRIDGES. A HIGH WIND WATCH
MAY BE NEEDED FOR SATURDAY.

DEPENDING ON THE EXACT TRACK...TIMING AND INTENSITY OF THE
STORM...TIDAL DEPARTURES OF 2 TO 3 FEET ABOVE NORMAL MAY ALSO
LEAD TO MINOR COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE EARLY
SATURDAY EVENING ON PECONIC AND GARDINERS BAYS. HIGH SURF AND BEACH
EROSION MAY ALSO BE POSSIBLE AT THE OCEAN BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON SATURDAY FOR REPORTS OF
WIND SPEEDS AND ASSOCIATED DAMAGE.

CTZ005-006-NJZ002>004-NYZ067>070-022345-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
741 PM EDT THU NOV 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ330-340-022345-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
741 PM EDT THU NOV 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TROPICAL STORM NOEL..CURRENTLY ABOUT 200 MILES EAST OF THE SOUTH
FLORIDA COAST...WILL LOSE TROPICAL CHARACTERISTICS BY FRIDAY
AFTERNOON...BUT WILL STILL CONTINUE TO STRENGTHEN AND INCREASE IN
SIZE AS IT MOVES NORTH-NORTHEAST OFF THE EAST COAST THROUGH SATURDAY
NIGHT. NORTHEAST WINDS ON SATURDAY COULD REACH SUSTAINED VALUES OF
25 TO 35 KT WITH GUSTS UP TO 50 KT. A GALE WARNING OR STORM WARNING
MAY BE NEEDED FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ350-353-022345-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
741 PM EDT THU NOV 1 2007

...GALE WARNING IN EFFECT FROM 6 PM FRIDAY TO MIDNIGHT EDT SATURDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TROPICAL STORM NOEL..CURRENTLY ABOUT 200 MILES EAST OF THE SOUTH
FLORIDA COAST...WILL LOSE TROPICAL CHARACTERISTICS BY FRIDAY
AFTERNOON...BUT WILL STILL CONTINUE TO STRENGTHEN AND INCREASE IN
SIZE AS IT MOVES NORTH-NORTHEAST OFF THE EAST COAST THROUGH SATURDAY
NIGHT. NORTHEAST WINDS ON SATURDAY COULD REACH SUSTAINED VALUES OF 30
TO 40 KT WITH GUSTS UP TO 50 KT. A GALE WARNING IS ALREADY IN
EFFECT FOR FRIDAY NIGHT THROUGH SATURDAY EVENING...AND A STORM
WARNING MAY BE NEEDED FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ335-338-345-022345-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
741 PM EDT THU NOV 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TROPICAL STORM NOEL..CURRENTLY ABOUT 200 MILES EAST OF THE SOUTH
FLORIDA COAST...WILL LOSE TROPICAL CHARACTERISTICS BY FRIDAY
AFTERNOON...BUT WILL STILL CONTINUE TO STRENGTHEN AND INCREASE IN
SIZE AS IT MOVES NORTH-NORTHEAST OFF THE EAST COAST THROUGH SATURDAY
NIGHT. NORTHEAST WINDS ON SATURDAY COULD REACH SUSTAINED VALUES OF
20 TO 30 KT WITH GUSTS UP TO 40 KT. A GALE WARNING MAY BE NEEDED
FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ355-022345-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
741 PM EDT THU NOV 1 2007

...GALE WARNING IN EFFECT FROM 6 PM FRIDAY TO MIDNIGHT EDT SATURDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TROPICAL STORM NOEL..CURRENTLY ABOUT 200 MILES EAST OF THE SOUTH
FLORIDA COAST...WILL LOSE TROPICAL CHARACTERISTICS BY FRIDAY
AFTERNOON...BUT WILL STILL CONTINUE TO STRENGTHEN AND INCREASE IN
SIZE AS IT MOVES NORTH-NORTHEAST OFF THE EAST COAST THROUGH SATURDAY
NIGHT. NORTHEAST WINDS ON SATURDAY COULD REACH SUSTAINED VALUES OF 25
TO 35 KT WITH GUSTS UP TO 50 KT. A GALE WARNING IS ALREADY IN EFFECT
FOR FRIDAY NIGHT THROUGH SATURDAY EVENING...AND A STORM WARNING MAY
BE NEEDED FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 6:30 AM EDTCoastal Flood StatementOKXBronx, Kings, New York, Richmond, Suffolk, Westchester10 hr
Nov 2, 6:30 AM EDTHigh Surf AdvisoryOKXKings, Suffolk44 hr
Nov 2, 4:02 PM EDTWind AdvisoryOKXBronx, Kings, New York, Richmond, Suffolk, Westchester28 hr
Nov 2, 4:29 PM EDTCoastal Flood AdvisoryOKXBronx, Kings, New York, Richmond, Suffolk, Westchester28 hr

Nearby

High Wind Watches in Connecticut, 2007High Wind Watches in New York, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.